Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 25, NWS Cheyenne, WY

September 8, 2015

NWS Cheyenne, WY issued this red flag warning at Sep 8, 2015, 8:58 PM MDT. It took effect at Sep 9, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2015, 8:58 PM MDT (02:58 UTC)
In effect from
Sep 9, 2015, 12:00 PM MDT
Expired
Sep 9, 2015, 6:58 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS85 KCYS 090258
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
858 PM MDT TUE SEP 8 2015

...GUSTY WINDS AND LOW HUMIDITIES TO RETURN AGAIN WEDNESDAY...

.GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED ONCE AGAIN ON
WEDNESDAY. WARMER TEMPERATURES OVERALL WILL ALLOW WINDS FROM
HIGHER ELEVATIONS IN THE ATMOSPHERE TO MIX DOWN TO THE
GROUND...WITH WEST TO NORTHWEST WINDS GUSTING FROM 25 TO 35 MPH.
MINIMUM RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT THROUGH
WEDNESDAY AFTERNOON.

WYZ301>304-306-308>310-091800-
/O.UPG.KCYS.FW.A.0019.150909T1800Z-150910T0100Z/
/O.NEW.KCYS.FW.W.0025.150909T1800Z-150910T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
858 PM MDT TUE SEP 8 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR
FOR GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 301...302...303...304...
  306...308...309 AND 310.

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

RJM
2 follow-up statements
553 
WWUS85 KCYS 091946
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT WED SEP 9 2015

...GUSTY WINDS AND LOW HUMIDITIES CONTINUE THIS AFTERNOON...

.GUSTY WINDS AND LOW HUMIDITIES ARE ONGOING THIS AFTERNOON AND ARE
EXPECTED TO CONTINUE INTO THE EARLY EVENING. WINDS ARE MIXING DOWN
FROM HIGHER ELEVATIONS IN THE ATMOSPHERE...WITH WEST TO NORTHWEST
WINDS GUSTING FROM 25 TO 35 MPH OBSERVED ACROSS A WIDE AREA THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES HAVE FALLEN INTO THE UPPER
SINGLE DIGITS TO LOW TEENS.

WYZ301>304-306-308>310-100100-
/O.CON.KCYS.FW.W.0025.000000T0000Z-150910T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
146 PM MDT WED SEP 9 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WEST TO NORTHWEST WINDS AND VERY LOW HUMIDITIES FOR
FIRE WEATHER ZONES 301...302...303...304...306...308...309 AND
310...

* AFFECTED AREA...FIRE WEATHER ZONES 301...302...303...304... 
  306...308...309 AND 310. 

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...7 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
901 
WWUS85 KCYS 100058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT WED SEP 9 2015

...RED FLAG WARNING IS CANCELLED...

.WINDS HAVE BEGUN TO DECREASE OVER THE LAST HOUR ACROSS SOUTHEAST
WYOMING. RELATIVE HUMIDITY VALUES WILL INCREASE TO ABOVE 15
PERCENT AS TEMPERATURES CONTINUE TO COOL THROUGH THE EVENING.

WYZ301>304-306-308>310-100200-
/O.CAN.KCYS.FW.W.0025.000000T0000Z-150910T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
658 PM MDT WED SEP 9 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES
301...302...303...304...306...308...309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED ACROSS
SOUTHEAST WYOMING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 8, 5:48 PM MDT, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 8, 5:48 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT TUE SEP 8 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 231 PM MDT TUE SEP 8 2015

MAIN WEATHER CONCERNS IN THE SHORT TERM DEAL WITH WINDS AND FIRE
WEATHER.

CURRENTLY...HIGH PRESSURE AT THE SURFACE RESIDES OVER WESTERN
MONTANA WITH A RIDGE OVER WYOMING THIS AFTERNOON. CLEAR SKIES
OVERHEAD. TEMPERATURES OBSERVED IN THE LOW TO MID 70S SO FAR AS OF
1 PM. CLEAR SKIES AND WARMING TEMPERATURES HAVE ALLOWED MIXING UP
TO HIGHER LEVEL WINDS. GETTING FAIRLY WIDESPREAD GUSTS EXCEEDING
25 MPH ALONG AND WEST OF THE LARAMIE RANGE WITH HUMIDITIES FALLING
INTO THE LOW TO MID TEEN PERCENT RANGE. CURRENT RED FLAG WARNINGS
LOOK TO BE IN GOOD SHAPE. ONLY ZONE NOT HITTING SO FAR IS FWZ
301...BUT WILL LET IT RIDE AS THEY HAVE BEEN LATE TO GUST UP
THERE THE PAST COUPLE DAYS.

LOOKS TO BE ANOTHER POOR TO VERY POOR HUMIDITY RECOVERY TONIGHT AS
700MB WINDS INCREASE FROM 20-25KTS TODAY TO 30-35KTS TONIGHT AND
WEDNESDAY. HUMIDITY RECOVERIES THIS MORNING FOR CARBON COUNTY ONLY
MADE IT INTO THE MID AND UPPER 20S...SO WOULD EXPECT VERY SIMILAR
CONDITIONS TONIGHT WITH STRONGER WINDS.

WILL BE ISSUING A FIRE WEATHER WATCH FOR WEDNESDAY FOR ALL THE
ZONES WE CURRENTLY HAVE IN THE RED FLAG WARNING. WILL LET THE
EVENING SHIFT UPGRADE ONCE THE CURRENT RED FLAG WARNING ENDS AT 7
PM.

MAY SEE A BREAK IN AFTERNOON WINDS THURSDAY AS GFS SOUNDINGS
SHOWING UPPER LEVEL WINDS EASING SOME. WILL NEED TO WAIT AND SEE
IF THIS HAPPENS. WEATHER LOOKS DRY AND CLEAR THROUGH THURSDAY
NIGHT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 231 PM MDT TUE SEP 8 2015

DRY WEATHER EXPECTED ACROSS THE CWA FRIDAY THROUGH MONDAY AS THE
UPPER FLOW SLOWLY TRANSITIONS FROM NWLY TO WESTERLY IN RESPONSE TO
A WEAKENING UPPER RIDGE OVER THE WESTERN CONUS. MILD TEMPERATURES
FOR FRIDAY AS A COOL SFC HIGH DROPS DOWN THE PLAINS WITH A SFC
FRONT BACKED UP AGAINST THE MTNS. WARMER FOR SATURDAY AND SUNDAY
AS THE SFC FRONT RETREATS EASTWARD WHILE A WEAKENING UPPER RIDGE
MOVES ACROSS THE CWA. SHORTWAVE MOVES ACROSS THE US/CANADIAN
BORDER MONDAY AND PUSHES A PACIFIC FRONT ACROSS THE CWA BRINGING
JUST SOME MINOR COOLING. UPPER FLOW TURNS MORE SWLY TUESDAY AS AN
UPPER TROF MOVES INTO THE FAR SW CONUS WITH INCREASING MOISTURE
ADVECTING NORTHEAST AND INTO THE AREA SO MAY SEE SOME INCREASE IN
SHOWER ACTIVITY THEN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 548 PM MDT TUE SEP 8 2015

VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY. COULD
SEE SOME PATCHY STRATUS NEAR KSNY EARLY WEDNESDAY MORNING...BUT
NOT EXPECTING MUCH MORE THAN THAT. GUSTY WEST TO NORTHWEST WINDS
WILL RETURN TO MOST WYOMING SITES WEDNESDAY AFTERNOON...IN
ADDITION TO KIBM AND KSNY.

&&

.FIRE WEATHER...
ISSUED AT 231 PM MDT TUE SEP 8 2015

CRITICAL FIRE WEATHER CONDITIONS TODAY AND TOMORROW AS AN
EXTREMELY DRY AIRMASS REMAINS OVER THE AREA. WARMING TEMPERATURES
WILL ALLOW WINDS FROM HIGH ELEVATIONS TO MIX DOWN TO GROUND LEVEL
AND ARE FORECAST TO BE SLIGHTLY STRONGER WEDNESDAY. WILL ISSUE A
FIRE WEATHER WATCH FOR WEDNESDAY FOR THE FIRE WEATHER ZONES
CURRENTLY IN RED FLAG. EVENING SHIFT WILL MOST LIKELY UPGRADE AS
HAS BEEN THE CASE THE PAST COUPLE EVENINGS. REALLY NO RELIEF FROM
THE DRY AIRMASS IN SIGHT THROUGH THE WEEKEND AND WE COULD SEE
DAILY FIRE HEADLINES UNTIL A COLD FRONT MOVES INTO THE
AREA...WHICH DOES NOT LOOK LIKELY THROUGH THE WEEKEND. THERE IS
THE POSSIBILITY THOUGH THAT WINDS WILL BE WEAKER THURSDAY AND
FRIDAY THAT WOULD EASE CRITICAL FIRE CONDITIONS...BUT CONFIDENCE
NOT HIGH ON THIS HAPPENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR WYZ301>304-306-
     308-309.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR WYZ301>304-306-308>310.

NE...NONE.
&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...GCC
Hazardous weather outlook, Sep 8, 4:01 AM MDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
401 AM MDT TUE SEP 8 2015

WYZ101>106-109-110-115>117-091015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
401 AM MDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RED FLAG WARNINGS
ARE IN EFFECT FROM NOON TO 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ107-108-111>114-118-119-
091015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY-GOSHEN COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
401 AM MDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.